Can psychiactric medications make you angry and hostile?



Page 1 of 1 [ 9 posts ] 

lostonearth35
Veteran
Veteran

User avatar

Joined: Jan 05, 2010
Posts: 1881
Location: Canada

07 Mar 2010, 7:51 pm

I am asking this because before the time of my diagnosis I was put on many different medications and then one day I suddenly became explosively angry and had frequent outbursts that I am in no way proud of. :oops: I was living in a home with at the time and was frustrated with people, life, everything. I started behaving very hatefully and not like myself. I used language I normally never used and would scream and break things. What's really scary is that I wouldn't even really feel sorry for what I did. I had an awful time sleeping. At night I would be exhausted but as soon as I'd drift off I'd have a kind of spasm and be jolted awake. I also started getting physically sick a lot. I developed an eye infection that the doctor said normally affected people with thyroid problems. I had it tested and it was normal. Not long after that I got a throat infection and had to go to the hospital. The staff at the home thought all this was learned behaviour and the result of being spoiled by my parents! My anxiety was horrible, I would have difficulty breathing and feel faint while out in public. I was put on Trazadone to help me sleep at night and I was on and off so many meds-Paxil, Prozac, Lithium- I can't remember them all and they all seemed to give me awful side effects. I'm still on Trazedone and I now take Effexor and Lorazepam. I know that such drugs can make a person want to commit suicide and I have experienced disturbing dreams and night sweats. But I recently heard on TV about meds that can make also make you act the I used to, so I can't stop wondering...



ViperaAspis
Veteran
Veteran

User avatar

Joined: Apr 26, 2009
Posts: 1073
Location: Portland, OR

07 Mar 2010, 8:00 pm

Yes, of course. Autism itself can also manifest with meltdowns as well as shutdowns.


_________________
Who am I? This guy! http://www.wrongplanet.net/postt97863.html


Willard
Veteran
Veteran

User avatar

Joined: Mar 23, 2008
Posts: 6030

07 Mar 2010, 9:25 pm

Article: Psyche Meds Drove My Son Crazy:

http://www.salon.com/mwt/feature/2007/0 ... index.html



strapshoechris
Sea Gull
Sea Gull

User avatar

Joined: Dec 15, 2005
Posts: 202
Location: Rocky Mountains

09 Mar 2010, 10:13 am

Thorazine caused me Agitation, before it snowed me.



makuranososhi
Veteran
Veteran

User avatar

Joined: May 12, 2008
Posts: 6717
Location: Banned by Alex

09 Mar 2010, 11:45 am

Medications can have extraordinary effects on you, your mood, and your ability to control it. I have had some rather terrifying experiences and they are relatively benign compared to reactions I have witnessed or read about subsequently.


M.


_________________
My thanks to all the wonderful members here; I will miss the opportunity to continue to learn and work with you.

For those who seek an alternative, it is coming.

So long, and thanks for all the fish!


Cyanide
Veteran
Veteran

User avatar

Joined: Sep 24, 2006
Posts: 2267
Location: The Pacific Northwest

09 Mar 2010, 12:45 pm

Depression meds are BAD. Do not EVER take them. They make you feel good when you first start taking them, which hooks you in. Then afterwards your general sanity will begin to deteriorate, but you won't even notice. That's because the pills make you so deluded, that you're thinking the pills are helping you (since they did at first). I was constantly fantasizing about killing people, and having other horrible psychotic thoughts. The worst part about it was that I didn't even realize it was bad. I started losing interest in everything I once loved, I had no libido (which made it difficult to keep any romantic relationship), and I had almost no appetite to speak of. I was a zombie drone, and I rarely ever felt happy. I either felt neutral or kind of sad. As a permanent side effect now, I have a significantly shorter temper than I used to. All thanks to the pills, even though I've been off of them for a couple years now.

A lot of psychiatrists are bought out by big pharma companies to peddle those awful mind-control pills, even though the bought-out bastard psychiatrists most likely know that they really ARE awful. They'll also make up problems for you, so that they can give you more pills and get a fatter paycheck from big pharma.

Interesting fact: Most school shooters were on SSRI's at the time of their shootings. Think about it...



makuranososhi
Veteran
Veteran

User avatar

Joined: May 12, 2008
Posts: 6717
Location: Banned by Alex

09 Mar 2010, 12:57 pm

I can't agree, Cyanide - some people are immeasurable assisted by psych medications. There is a lot of anecdotal evidence that SSRIs are not effective or helpful for those on the spectrum (at least at traditional doses) and that some of those on the spectrum are more sensitive to the meds and get more benefit from microdosing of these drugs. I've tried a great many of the ones suggested over the years; the only ones that helped me were those focused on my anxiety and helping smooth my function instead of treating the wrong 'cause' of the symptoms the doctor could decipher at the time. But while you and I suffer at their effects, there are some who would not be alive or functioning without them. Just worry your advice could inadvertently hurt someone by being too broad.


M.


_________________
My thanks to all the wonderful members here; I will miss the opportunity to continue to learn and work with you.

For those who seek an alternative, it is coming.

So long, and thanks for all the fish!


Kassiane
Yellow-bellied Woodpecker
Yellow-bellied Woodpecker

User avatar

Joined: Dec 20, 2008
Posts: 60
Location: Portland

20 Mar 2010, 11:35 pm

Actually, most school shooters whose medication status is known were pulled off SSRIs because of CCHR-esque propoganda like the quoted above. Score for scientology. Or something.

If meds help a person, they should take them, and not be judged for it. Is that really so difficult, for other people to be supportive of someone's medical needs?



auntblabby
Veteran
Veteran

User avatar

Joined: Feb 12, 2010
Posts: 32097
Location: the island of defective toy santas

21 Mar 2010, 5:07 am

both norpramin and concerta made me feel cross when i was on them, which abated when i stopped taking them. that was not one of the side fx listed on the warning label so i can't explain this. strattera didn't have this effect.



Display posts from previous:  Sort by  


Page 1 of 1 [ 9 posts ] 




You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum
Jump to: